MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN; WOUND DRAIN
Catalog Number 0070220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that when the doctor attempted to remove the wound drain; it was clearly anchored due to the tissue ingrowth into the orifices of the drain leading to a portion of the drain breaking off inside of the patient.It was also noted that this has occurred three times in a six month period due to the drain material being too thin.
 
Event or Problem Description
It was reported that when the doctor attempted to remove the wound drain during a post-surgical office visit, it was anchored due to tissue ingrowth into the orifices of the drain.A portion of the drain broke off inside of the patient.The patient was post breast reconstruction with tissue expanders and implants.She required an additional surgery to remove the retained portion of the drain.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿drain breaks¿ with a potential root cause of ¿user not aware of device: drain was rapidly removed from patient¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side, 2.Cut wound tube in the middle of perforated section, 3.Remove trocar only by cutting the drain tubing one i,ch from end of trocar, 4.Trim non-perforated section of drain to desired length, 5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790, 6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator, reuse precaution: this is a single use device.Do not re-sterilize any portion of this, device.Reuse and/or repackaging may, create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Corrections: patient identifier, event, and date rec¿d by mfr.
 
Event or Problem Description

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8615569
Report Number1018233-2019-02584
Device Sequence Number13955970
Product Code GBX
UDI-Device Identifier00801741049439
UDI-Public(01)00801741049439
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0070220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer05/13/2019
05/30/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/22/2019
06/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;